facebook  linkedin xpix

Diary Dates
Save the date for important iCMLf meetings and programs
calendar

Become a member

Become an iCMLf member - help shape our future
member-button

Please donate

Support our activities
by donating
Donate here

Supporters

We thank all our supporters and partners

supporter-lay2

If you are not a member, please click on "Register". If you have forgotten your password, please click on "Forgot login?" below.

Welcome, Guest
Username: Password: Remember me
To share and enhance best practice management of CML, experts and interested clinicians can discuss difficult or interesting CML patient cases here. Clinicians submit a brief history of the patient and the case for discussion (no more than 200 words) by posting it in this forum ("+ NEW TOPIC" button below).

Each clinical case will be forwarded to the iCMLf expert clinical panel for a brief independent response. Consideration should be given to patient confidentiality. Details that are not critical to the case can be changed to preserve anonymity.

As a full clinical history is necessary for accurate comment, cases and comments on the Forum are only accepted from clinicians. If individual patients have a specific question we encourage them to contact their healthcare provider.

DISCLAIMER: The iCMLf does not recommend or endorse any specific tests, physicians, products, procedures, or opinions, and disclaims any representation, warranty, or guaranty as to the same. Reliance on any information provided in this Forum is solely at your own risk.

TOPIC: Possible pulmonary toxicity with dasatinib

Possible pulmonary toxicity with dasatinib 4 weeks 13 hours ago #1192

  • David Ross
  • David Ross's Avatar
I have a 75 year old female patient who complained of a persistent dry cough and exertional dyspnea (Nov 2016). She also has intermittent nausea, which is not clearly related to food. She attributes these problems to dasatinib (currently 100mg/day).

Further tests revealed no pleural effusion clinically. PFTs showed normal spirometry, pO2, and lung volumes, but a DLCO only 50% of predicted (non-smoker). EchoCG showed mild pulmonary hypertension, PAP about 30 mmHg.

She has been on treatment for only about 9 months and achieved MMR already by 6 months. Her risk score wasn’t especially high, so she could switch to imatinib. I would do a dasatinib level if I could, with a view to decreasing the dose, but I don’t know whether there is evidence that pulm HT (like pl eff) is related to trough levels. The PAP is not very high, so I could also wait and repeat it in 3 months.

I would appreciate some further opinions on whether to switch to imatinib or lower her dasatanib dosage.

Possible pulmonary toxicity with dasatinib 4 weeks 12 hours ago #1193

  • Tim Hughes
  • Tim Hughes's Avatar
She has achieved an optimal result on dasatinib at this stage and I would be quite worried about her symptoms and elevated PAP. My concern is that a patient with early features of pulmonary arterial hypertension (PAH) might develop rapidly progressive PAH if they continue dasatinib therapy. Even though the PAP is only mildly elevated at this stage she is symptomatic. My preference would be to switch to imatinib now. You always have nilotinib if she loses her excellent response. I agree that lower dose dasatinib would not necessarily be safer from the pulmonary perspective.

Possible pulmonary toxicity with dasatinib 4 weeks 5 hours ago #1195

  • Jeff LIPTON
  • Jeff LIPTON's Avatar
Tim may very well be right. Although the PAP appears normal on echo, the only real way to diagnose PAH properly is with a right heart catheterization. Given this individual's symptoms, this should definitely be done if there are any thoughts of continuing current therapy. If there is no desire to take the aggressive route, then I would agree completely that a switch to imatinib on the presumption that this is early PH/PAH should be done.
Moderators: Melissa Davis-Bishop
Time to create page: 0.296 seconds